NRAS
21,302 members25,046 posts

A little bit about me and asking about pain with Steroid Injection in buttocks

Hi,

This is my first post here so hello everyone! I was diagnosed with RA last July and started taking Methotrexate in October. Unfortunately I have been off the meth for a month now as it was doing my liver in. I’m currently having blood tests every two weeks to check my liver and am waiting for it to get back to normal to be tried on some other medication. The meth was working really well though! I didn’t realise how wel it was working until over the last week the RA pain and swelling came back in full force. The nurse I have been speaking to suggested I get a steroid injection for now to ease the swelling and pain. I have never had steroid injections before and have never had an injection in my buttocks! So I go have it this morning and apart from a little sting it was ok. Since getting home though I’m in agony! Got pain in the injection site and going down the back of my leg! So I’m wondering if this is normal and if so how long does this pain usually last? Thanks for your help!

14 Replies
oldestnewest

Whoops! Sounds like you might be one of the unlucky ones who gets a steroid flare....if so that doesn't usually last long. Rest, rest and rest.

And phone the nurse to tell her just in case it could be something else.

2 likes
Reply

Well that’s just my luck! 😫

1 like
Reply

Hi, I had the same experience. It did go away after a day or so.

2 likes
Reply

It’s such a horrible pain ain’t it? Thanks for replying.

Reply

Not had that problem with a steroid injection. Ring your RA nurse and let them know. It will usually kick in in a few days. Just rest up for now. Hope you get relief soon x

2 likes
Reply

Yea, nurse said it’s just a bit of flare up and just sounds like it’s aggravated a nerve, so just said to rest for now and see how it goes and call in a few days to let her know how it is.

3 likes
Reply

I've had a few steroid shots now never had any problems so as already mentioned to speak with you rheumatology specialist

2 likes
Reply

Hi

I’ve also had few never had that problem and I also had same problem with methotrexate my nurse took me off it and put me back on it at lower dose and it seems to be ok but also on sulfasalazine too and folic acid,hope it eases off for you x

2 likes
Reply

Just to let everyone know, pain has started to calm down over the last half hour so hopefully another few hours and should be gone! Hopefully won’t be long till I feel the effects! At this moment in time I could quite easily cut off my toes and fingers lol.

2 likes
Reply

Remember to rest overnight to let the steroids get to work.

2 likes
Reply

Hi

I have never had any problems after a steroid injection, they do say to take it easy for the first couple of days. Only problem I have had is that it doesn't always work. Maybe ring the doctor or NHS 111 and tell them what's happening.

2 likes
Reply

Sounds like a steroid flare. I had them with a couple of injections in the past and the agony is even worse than the original pain! It goes away in 48 hrs so don’t worry.

2 likes
Reply

Ben you have to rest for at least 24hrs to let it start working.Good excuse to checkout and watch TV😉

2 likes
Reply

Well pain is completely gone, not feeling much from the steroids though...🤷‍♂️

1 like
Reply

You may also like...